Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 2, 2006, 4:30 AM CST for George County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2006, 4:30 AM CST (10:30 UTC)
- Expired
- Feb 2, 2006, 5:15 AM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County George County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 2:10 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 021032
SVRMOB
MSC039-021115-
/O.NEW.KMOB.SV.W.0033.060202T1030Z-060202T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST THU FEB 2 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 515 AM CST
* AT 429 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 15 MILES SOUTHEAST OF WIGGINS TO 5 MILES WEST
OF VANCLEAVE...AND MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BASIN BY 455 AM CST
BEXLEY AND MOVELLA BY 500 AM CST
LUCEDALE AND EVANSTON BY 505 AM CST
SHIPMAN BY 510 AM CST
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS TO 60 MPH...HAIL UP TO ON INCH...AND DEADLY CLOUD TO
GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 3062 8896 3048 8882 3075 8842 3100 8843
3099 8870
$$2 follow-up statements
000
WWUS54 KMOB 021109
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
508 AM CST THU FEB 2 2006
MSC039-021115-
/O.CON.KMOB.SV.W.0033.000000T0000Z-060202T1115Z/
GEORGE MS-
508 AM CST THU FEB 2 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CST FOR
GEORGE COUNTY...
AT 506 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BEXLEY TO MOVELLA...OR ALONG
A LINE EXTENDING FROM LUCEDALE TO 15 MILES SOUTHEAST OF LUCEDALE...
MOVING NORTHEAST AT 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST THURSDAY MORNING
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3062 8896 3048 8882 3075 8842 3100 8843
3099 8870
$$000
WWUS54 KMOB 021115
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST THU FEB 2 2006
MSC039-021125-
/O.EXP.KMOB.SV.W.0033.000000T0000Z-060202T1115Z/
GEORGE MS-
515 AM CST THU FEB 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR GEORGE COUNTY HAS EXPIRED AT
515 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST THURSDAY MORNING
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3062 8896 3048 8882 3075 8842 3100 8843
3099 8870
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 7:10 PM CST, 9 hours 20 minutes earlier.
Area forecast discussion, Feb 1, 7:10 PM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CST WED FEB 1 2006
.UPDATED TO DELAY ONSET OF SHOWERS AND THUNDERSTORMS UNTIL AFTER
MIDNIGHT...ADJUSTED CLOUDS JUST A BIT THIS EVENING TO ACCOUNT FOR
CIRRUS OVERCAST...LOWER CLOUDS MOVE IN LATER THIS EVENING OR AFTER
MIDNIGHT. STILL LOOKS LIKE MAIN SEVERE RISK WILL BE NEAR INTERSTATE
65 BETWEEN 3 AND 6 AM. /11
**************************PREVIOUS******************************
.SHORT TERM...(TONIGHT THROUGH FRIDAY)...AFTERNOON WATER VAPOR
IMAGERY CLEARLY INDICATES A STRONG SOUTHERN STREAM SHORTWAVE MOVING
TROUGH CENTRAL TEXAS ATTM. EXPECT THIS SHORTWAVE TO KICK EASTWARD
THIS EVENING AND AS IT DOES SURFACE LOW PRESSURE WILL DEVELOP ALONG
A STALLED BOUNDARY ACROSS DEEP SOUTH TEXAS AND THEN MOVE
NORTHEASTWARD. AS IT DOES...THE STALLED BOUNDARY ACROSS THE NORTH
CENTRAL GULF WILL MOVE NORTHWARD AS A WARM FRONT. THE SEVERITY OF
ANY STORMS DEPENDS ON EXACTLY HOW FAR NORTH THE WARM FRONT AND THUS
THE MOST UNSTABLE AIR ACTUALLY GETS. CURRENT THINKING IS THAT THE
WARM FRONT WILL BE COMING ONSHORE BY TOMORROW MORNING ACROSS OUR
COASTAL ZONES. IN ADVANCE OF THE WARM FRONT...WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN A LOW CAPE...HIGHLY SHEARED
ENVIRONMENT. SOME POCKETS OF STEEPER MID LEVEL LAPSE RATES ON THE
ORDER OF 6.5C/KM WILL EXIST NORTH OF THE WARM FRONT. THUS EXPECT
THOSE STORMS TO BE ELEVATED AND MAINLY A HAIL THREAT ESPECIALLY
WHERE ANY STORMS CAN DEVELOP ROTATION.
THE PRIMARY CONCERN LIES SOUTH OF THE WARM FRONT WHERE THERE WILL BE
PLENTY OF LOW TO MID LEVEL SHEAR WITH SFC WINDS BACKED ALONG AND
JUST AHEAD OF THE FRONT. THE BACKED NATURE OF THE SFC WINDS WILL
LEAD TO SFC TO 1 KM HELICITY VALUES ON THE ORDER OF OVER 300 M2/S2
DURING THE EARLY MORNING HOURS BEFORE THE WARM FRONT MOVES NORTHWARD
AWAY FROM THE INSTABILITY. SFC BASED CAPE VALUES WILL ALSO BE ON THE
INCREASE DURING THIS PERIOD WITH VALUES INCREASING...ETA AND GFS
DISAGREE ON THE AMOUNT...WITH VALUES BETWEEN 500 TO 800 J/KG. THE
NAM BEING THE MOST AGGRESSIVE. WHERE THE HIGHER CAPE VALUES ARE ABLE
TO OVERLAP WITH THE HIGHER HELICITY VALUES AS THEY A PULLING OFF TO
THE NORTHEAST...A FEW LOW TOPPED SUPERCELLS WITH HAIL AND ISOLATED
TORNADOES WILL BE POSSIBLE BEGINNING OVER THE WATER AND MOVING
INLAND AS WE HAVE SEEN IN A COUPLE OF EVENTS THIS WINTER. THEY WILL
THEN BECOME ELEVATED AS THEY MOVE NORTH OF THE WARM FRONT.
CURRENTLY...WE EXPECT THE STRONGEST STORMS TO REMAIN OVER THE MARINE
AREA AND RIGHT ALONG THE COAST IN THE MORNING WHERE THE WARM SECTOR
MOVES ONSHORE.
THEN DURING THE LATE MORNING AND EARLY AFTERNOON THERE ARE
INDICATIONS THAT SOME RECOVERY MAY OCCUR IN THE WAKE OF THE MORNING
CONVECTION. ENOUGH LOW LEVEL SHEAR WILL REMAIN ESPECIALLY ACROSS
EASTERN AREAS THAT A FEW THUNDERSTORMS MAY DEVELOP AND POSE MAINLY A
HAIL THREAT AS THE UPPER SYSTEM AND ASSOCIATED COLD MID LEVEL TEMPS
MOVE ACROSS THE AREA.
BEHIND THIS SYSTEM THE UPPER TROUGH WILL AMPLIFY AS A COUPLE OF
SHORTWAVES MOVE THROUGH THE FLOW. THIS WILL KEEP CLOUDS AND SMALL
CHANCES OF RAIN IN THE FORECAST THROUGH THE END OF THE SHORT TERM.
TEMPERATURES REMAIN MILD THROUGH FRIDAY AND STAY CLOSE TO MAV
NUMBERS.
.LONG TERM...(SATURDAY THROUGH THURSDAY)...DEEP LONGWAVE TROUGH
AMPLIFIES ACROSS THE EASTERN US AS A SHORTWAVE DROPS DOWN THE BACK
SIDE OF THE TROUGH DURING THE AFTERNOON ON SATURDAY. ANOTHER
SHORTWAVE MOVES INTO THE PLAINS AND HELPS PUSH THE TROUGH EASTWARD
ALONG WITH THE ASSOCIATED SFC LOW DEEPENING AS IT RIDES UP THE
EASTERN SEABOARD AND THE UPPER TROUGH BECOMES NEGATIVELY TILTED.
01.12Z ETA IS MUCH FASTER WITH THE TROUGH AND ASSOCIATED SFC LOW
DEVELOPMENT AND SEEMS TO BE THE OUTLIER AGAINST THE GFS/UKMET/ECMWF
SUITE. EITHER WAY...SATURDAY WILL BE A RATHER COOL...DAMP DAY...WITH
CLEARING LATE AS UPPER TROUGH PASSES THE AREA. NORTHWESTERLY UPPER
FLOW SUPPORTS THE DEVELOPMENT OF SFC HIGH PRESSURE IN THE SOUTHERN
PLAINS THAT WILL RAPIDLY MOVE EAST ACROSS THE NORTH CENTRAL GULF
COAST AND SUNDAY. RETURN FLOW COMMENCES ON MONDAY AS HIGH PRESSURE
MOVES EAST AND THE PREVIOUSLY MENTIONED SHORTWAVE IN THE PLAINS
MOVES EAST BRINGING WITH IT A COLD FRONT THAT MOVES ACROSS THE AREA
LATE MONDAY INTO TUESDAY BRINGING ANOTHER SHOT OF COOL DRY AIR. BY
THE END OF THE WEEK EXTENDED GLOBAL MODELS AGREE ON UPPER RIDGING
AMPLIFYING ACROSS THE WEST COAST AND THUS DOWNSTREAM TROUGHING OVER
THE EASTERN US LEADING TO TEMPS NEAR OR SLIGHTLY BELOW CLIMATOLOGY.
HOWEVER...EVENTUAL AMPLIFICATION OF THE RIDGE OVER THE WEST COAST
AND SUBSEQUENT DOWNSTREAM TROUGH DEVELOPMENT WILL DETERMINE JUST HOW
MUCH COLD AIR IS ABLE TO MAKE IT DOWN HERE.
&&
NOTE TO RADAR USERS...THE KMOB (MOBILE) NEXRAD REMAINS OFFLINE
THROUGH FRIDAY AS WE CONTINUE A LONG SCHEDULED HARDWARE UPGRADE.
ALL RADAR USERS SHOULD CONFIGURE THEIR SYSTEMS TO MONITOR ADJACENT
RADARS FROM SLIDELL (KLIX) AND EGLIN AIR FORCE BASE (KEVX). THE
EGLIN NEXRAD IS EXPECTED TO BE BACK ONLINE EARLY THIS EVENING.
PLEASE REFER TO THE LATEST NEXRAD STATUS MESSAGES BEING ISSUED UNDER
AWIPS HEADERS BHMFTMMOB AND BHMFTMEVX.
&&
.MARINE...SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR THE MARINE
WATERS THROUGH MUCH OF THURSDAY. SOME STORMS MAY BE SEVERE ACROSS
THE MARINE WATERS LATE TONIGHT INTO TOMORROW MORNING. OTHERWISE NO
MAJOR CHANGES MADE ON THIS MARINE PACKAGE.
&&
.FIRE WEATHER...NO CONCERNS WITH RH VALUES ON THIS FORECAST. AS
INCREASING DEWPOINTS AND RAIN WILL MITIGATE THE FIRE DANGER ON
THURSDAY. DISPERSIONS WILL RUN ABOVE AVERAGE ON THURSDAY DUE TO HIGH
SFC AND TRANSPORT WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 53 72 52 70 / 70 100 10 10
PENSACOLA 55 68 55 69 / 40 90 20 10
DESTIN 54 66 56 68 / 30 80 20 10
EVERGREEN 44 68 49 68 / 50 90 20 10
WAYNESBORO 48 66 47 65 / 70 90 10 10
CAMDEN 49 64 47 66 / 50 90 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY GMZ630-650-655-670-675 TONIGHT AND
THURSDAY.
&&
13/JCHazardous weather outlook, Feb 1, 4:00 PM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 400 PM CST WED FEB 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 400 PM CST WED FEB 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT AND THURSDAY... A STRONG LOW PRESSURE SYSTEM TAKING SHAPE OVER TEXAS LATE TODAY WILL MOVE EAST ACROSS MISSISSIPPI AND ALABAMA THURSDAY. AS THIS LOW PRESSURE SYSTEM APPROACHES FROM THE WEST...A WARM FRONT WILL MOVE SLOWLY NORTHEAST ACROSS SOUTH MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE EARLY THURSDAY. THERE WILL BE ENOUGH WIND SHEAR AND INSTABILITY NEAR THE WARM FRONT TO SUGGEST THE POSSIBILITY OF ISOLATED SEVERE STORMS IN THE EARLY MORNING HOURS THURSDAY OVER SOUTHEAST MISSISSIPPI AND COASTAL ALABAMA...THEN AFTER SUNRISE AND THROUGH THE EARLY AFTERNOON HOURS OVER THE WESTERN FLORIDA PANHANDLE AND INTERIOR SOUTH ALABAMA. THE PRIMARY THREAT WITH THESE STORMS WOULD BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. ALL PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE SHOULD CHECK THEIR PREPAREDNESS FOR SEVERE WEATHER THIS EVENING. THEY SHOULD MAKE SURE THEIR NOAA ALL HAZARDS WEATHER RADIOS HAVE A GOOD BATTERY BACKUP...IN CASE SEVERE WEATHER WARNINGS BECOME NECESSARY DURING THE PRE-DAWN HOURS FOR THEIR AREA. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER PATTERN. WINDS AND SEAS WILL INCREASE INTO THE 25 TO 30 KNOT RANGE OVER THE COASTAL WATERS TONIGHT. SMALL CRAFT ADVISORIES REMAIN POSTED OVER THE GULF COASTAL WATERS THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... WINDS AND SEAS WILL BUILD AGAIN OVER THE MARINE AREA OVER THE WEEKEND AS A SECONDARY COLD FRONT MOVES ACROSS THE REGION. NO HAZARDOUS WEATHER IS FORECAST LATE IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED AFTER MIDNIGHT AND EARLY THURSDAY MORNING OVER PORTIONS OF THE AREA.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.